MAUDE Adverse Event Report: ARTHREX, INC. SUPERMX NITI STAPLE W/ INSTRS, 20W X 15L; STAPLE, FIXATION, BONE

ARTHREX, INC. SUPERMX NITI STAPLE W/ INSTRS, 20W X 15L; STAPLE, FIXATION, BONE
Model Number SUPERMX NITI STAPLE W/ INSTRS, 20W X 15L
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a metatarsal arthrodesis surgery the drill from the dynamite set is jammed in the double drill sleeve of the kit.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-8719mxds-2015 dynanite supermx nitinol staple with instrumentation, 20w x 15l batch 2220124174 was received for investigation.The device arrived with the drill guide for investigation.Visual evaluation found scratch lines around the shaft on the laser marks.Evaluation of the drill guide noted scratch lines inside the guide holes.Functional testing was not performed due to the device being damaged.However, the critical dimensions were checked to verify any manufacturing issues.The drill bit¿s outside diameter was measured according to drawing c14636 at revision 6: diameter ø 0.120 ± 0.002, results: 0.120; diameter ø 0.104 ± 0.001, results: 0.104.Due to the damaged observed on the drill.The most likely cause of the reported and observed failure is user error, specifically applying excessive force bending the drill due to a possible misaligning the insertion.

Brand Name
SUPERMX NITI STAPLE W/ INSTRS, 20W X 15L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20587602
Report Number1220246-2024-08372
Device Sequence Number6567727
Product Code JDR
UDI-Device Identifier00888867300897
UDI-Public(01)00888867300897(11)220801(17)270731(10)2220124174
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K203180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUPERMX NITI STAPLE W/ INSTRS, 20W X 15L
Device Catalogue NumberAR-8719MXDS-2015
Device Lot Number2220124174
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown